MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE INC. NUVASIVE TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 5905936P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device problem was alleged nor was any device returned for evaluation, no lab results or infection type was provided so the complaint could not be confirmed.Review of the reported event noted the patient presented with an infection two weeks after index procedure requiring medical and surgical intervention to resolve but, the type of infection incurred was not provided.Post-operative infection is a known complication of surgical procedures that can be the result of environment contamination, incomplete sterilization or patient related factors.Nuvasive instrumentation is cleaned and sterilized by the user facility and sterilization records were not provided.Packaging and sterility of sterile implants involved in the case were unable to be confirmed as no lot information was provided.The root cause of the infection could not be determined although environmental contamination maybe the cause or contributor.No additional investigation can be completed.Labeling review: "contraindications: contraindications include, but are not limited to: 1.Infection, local to the operative site.2.Signs of local inflammation.3.Patients with known sensitivity to the materials implanted.4.Patients who are unwilling to restrict activities or follow medical advice.6.Patients with physical or medical conditions that would prohibit beneficial surgical outcome." "potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection.Potential risks identified with the use of this system, which may require additional surgery, include.Infection." "warnings, cautions and precautions the subject device is intended for use only as indicated.The safety and effectiveness of pedicle screw sp.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery." "pre-operative warnings 1.Only patients that meet the criteria described in the indications should be selected.2.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.3.Care should be used in the handling and storage of the reline implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.For sterile implants: assure highly aseptic surgical conditions, and use aseptic technique when removing the reline implant from its packaging.Inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the reline implants if there is any evidence of damage.4.Refer to cleaning and sterilization instructions below for all non-sterile parts.5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "packaging packages for each of the components should be intact upon receipt.Devices should be carefully examined for completeness, and for lack of damage, prior to use.Damaged packages or products should not be used and should be returned to nuvasive.The instruments and implants of the system may be supplied as either sterile or non-sterile.All implants provided non-sterile are single use and should be sterilized per instructions provided below.Instruments provided non-sterile can be single-use or reusable.Discard single-use instruments after use.Reusable instruments should be reprocessed using instructions provided below.All implants and instruments provided sterile are intended for single use only.Do not use if package is opened or damaged.This product should not be re-sterilized.Discard single-use instruments after use." "handling of the sterile implant before removing the implants from the package, make sure that the protective packaging is unopened and undamaged.If the packaging is damaged, the implants have to be considered as non-sterile and may not be used.Upon removal from the package, compare the descriptions on the label with the package contents (product number and size) note the sterile expiry date.Implants with elapsed sterile expiry dates have to be considered as non-sterile.Take particular care that aseptic integrity is assured during removal of the implant from the inner packaging.Open the packages carefully.Take suitable measures to ensure that the implant does not come into contact with objects that could damage its surfaces.Use only the recommended instruments for implantation of the implants.Damaged implants must not be used."cleaning and decontamination all non-sterile instruments must first be thoroughly cleaned using the validated methods prescribed in the nuvasive cleaning and sterilization instructions (doc #(b)(4) before sterilization and introduction into a sterile surgical field.Contaminated instruments should be wiped clean of visible soil at the point of use, prior to transfer to a central processing unit for cleaning and sterilization.The validated cleaning methods include both manual and automated cleaning.Visually inspect the instruments following performance of the cleaning instructions to ensure there is no visual contamination of the instruments prior to proceeding with sterilization.If possible, contamination is present at visual inspection, repeat the cleaning steps.Contaminated instruments should not be used and should be returned to nuvasive.Contact your local representative or nuvasive directly for any additional information related to cleaning of nuvasive surgical instruments.Instruments with a ¿d¿ prefix part number (e.G.Dxxxxxxx) may be disassembled.Please refer to the additional disassembly instructions for these instruments." "sterilization all non-sterile instruments and implants are sterilizable by steam autoclave using standard hospital practices, in addition to nuvasive¿s validated parameters.In a properly functioning and calibrated steam sterilizer, effective sterilization may be achieved using the parameters prescribed in the nuvasive cleaning and sterilization instructions (doc #(b)(4)." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at." 9401879-en p-12/2018.
 
Event or Problem Description
The event was identified during a review of the pmcf lumbar interbody study, the report identified that on (b)(6) 2023 a patient underwent an anterior lumbar interbody fusion and a posterior instrumented fusion at l3/4.On (b)(6) 2023 the patient underwent an l5-s1 extreme lateral interbody fusion at l4/5 and l5/s1 with posterior fixation extended l4-s1 for an unrelated pre-existing condition.(condition not provided) on (b)(6) 2023 patient noted and infection with drainage from back incision.On (b)(6) 2023 the patient's infection required an incision and drainage.On (b)(6) 2023 the patient infection worsened requiring a picc line placed for iv antibiotics but reported as resolved on (b)(6) 2024 as infectious disease notes no sign of infection.

Brand Name
NUVASIVE TLX INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd.
san diego, CA 92121
MDR Report Key20490042
Report Number2031966-2024-00277
Device Sequence Number14496616
Product Code MAX
UDI-Device Identifier00887517958594
UDI-Public887517958594
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5905936P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Initial Report FDA Received Date10/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RELINE FIXATION
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale